Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 84, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 13, 2018, 3:29 AM MDT for Lincoln County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2018, 3:29 AM MDT (09:29 UTC)
- Expired
- Jun 13, 2018, 4:00 AM MDT
- In force
- 31 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 3424 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
342
WUUS55 KBOU 130929
SVRBOU
COC073-131000-
/O.NEW.KBOU.SV.W.0084.180613T0929Z-180613T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
329 AM MDT WED JUN 13 2018
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Southeastern Lincoln County in east central Colorado...
* Until 400 AM MDT.
* At 328 AM MDT, a severe thunderstorm was located 7 miles east of
Punkin Center, or 27 miles south of Limon, moving east at 5 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3876 10367 3895 10368 3898 10332 3872 10334
TIME...MOT...LOC 0928Z 280DEG 6KT 3888 10356
HAIL...1.50IN
WIND...<50MPH
$$
MEIER2 follow-up statements
532
WWUS55 KBOU 130945
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
345 AM MDT WED JUN 13 2018
COC073-131000-
/O.CON.KBOU.SV.W.0084.000000T0000Z-180613T1000Z/
Lincoln CO-
345 AM MDT WED JUN 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM MDT
FOR SOUTHEASTERN LINCOLN COUNTY...
At 345 AM MDT, a severe thunderstorm was located 8 miles north of
Karval, or 30 miles south of Limon, moving southeast at 10 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe thunderstorm will remain over mainly rural areas of
southeastern Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3876 10364 3894 10363 3898 10332 3872 10334
TIME...MOT...LOC 0945Z 292DEG 10KT 3885 10352
HAIL...1.50IN
WIND...<50MPH
$$
MEIER439
WWUS55 KBOU 131000
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
400 AM MDT WED JUN 13 2018
COC073-131009-
/O.EXP.KBOU.SV.W.0084.000000T0000Z-180613T1000Z/
Lincoln CO-
400 AM MDT WED JUN 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY
WILL EXPIRE AT 400 AM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 3876 10364 3894 10363 3898 10332 3872 10334
TIME...MOT...LOC 0959Z 280DEG 6KT 3885 10349
$$
MEIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:54 PM MDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jun 12, 9:54 PM MDT, 5 hours 35 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 954 PM MDT Tue Jun 12 2018 .UPDATE... Issued at 951 PM MDT Tue Jun 12 2018 Minor changes this evening for band of clouds upstream of Denver, potential for some low clouds over the eastern border in the morning, and slightly cooler lows on the plains tonight. Everything else looks good. Convective potential tomorrow may be more toward evening rather than afternoon, it still looks fairly capped. && .SHORT TERM...(This evening through Wednesday) Issued at 254 PM MDT Tue Jun 12 2018 Fires and smoke are the rule this afternoon. A new fire started, in west central Summit County just west of Dillon Reservoir just before noon today. The latest 3.9 satellite pictures are showing the fire decreasing in temperature. Over the plains, there are 50s F dew points over the far southeastern CWA and northeastern corner. Will go with some pops in these areas. Unless there is some strong outflow, pops are not likely in the rest of the dry CWA. The model CAPE values are fairly high in these areas this evening. Better moisture is progged over more of the plains by Wednesday afternoon. The QPF fields show a tad of measurable rainfall over the plains this evening and again Wednesday afternoon. Amounts are pretty light however. Will hit the pops the highest where the moisture is this evening. on Wednesday will go with 10-30% for the foothills and southern half of the plains. Temperatures will be 1-4 C warmer on Wednesday afternoon than today's readings. .LONG TERM...(Wednesday night through Tuesday) Issued at 254 PM MDT Tue Jun 12 2018 For Wednesday night into Thursday the upper level jet has shifted to the North with a extensive ridge over the southern CONUS. The cyclonic flow will help to pull in moisture from the decaying Hurricane Bud over the Pacific through the end of the week. For Thursday the flow aloft will become increasingly WSW with a building lee side surface trough over the eastern plains. Models show an embedded shortwave in the flow that could help fire off some convection late Wednesday into early Thursday over the plains. The GFS is more excited about the storm coverage than the EC or NAM so will keep low pops in the forecast for now. By Friday flow aloft becomes more SW as an upper trough moves into the Pacific NW. Various models show increased moisture from the above mentioned tropical system getting entrained into the flow helping to increase PW values through Saturday. Thursday temperatures will remain above average with highs reaching into the 90s on the plains and 60s to 70s in the mountains. A weak surface front will push south out of Wyoming by Friday afternoon possibly increasing thunderstorm chances as moisture from "Bud" will help to raise dewpoints and therefore instability. The best chances would be in the mountains and along the frontal boundary, but will depend on when it finally moves through the plains with max instability. There will be a gradual cooling through the weekend with the increase in mid level moisture with highs getting into the 80s on the plains and 60s in the mountains and even 70s possible by Monday. For the weekend the models have a strong lee side low over the eastern plains of CO helping to keep most storm chances at bay. The largest coverage will be over the West slope as remnants of "Bud" makes its way across the region. By Sunday the moisture shifts east over the Central mountains and eastern plains increasing shower and thunderstorm chances. The cooling pattern will continue into early next week with highs in the mid 70s possible by Monday under mostly cloudy skies. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 951 PM MDT Tue Jun 12 2018 VFR through Wednesday. Winds should become more easterly shortly and then rotate to southerly by 08z. There could be a period of south winds gusting to 20 knots in the 12z-18z period. Isolated storms are possible after 22z, with greater coverage possible after 00z. && .FIRE WEATHER... Issued at 254 PM MDT Tue Jun 12 2018 Temperatures are expected to warm up a bit on Wednesday, but models also show increased moisture on Wednesday. Wind speeds are not expected to be very strong on Wednesday afternoon. As moisture increases in the mid and upper levels, areas closer to the surface will remain dry. For Thursday over the mountains some high-based convection will be possible. The storms will be isolated in nature, but conditions will need to be monitored for increasing coverage and the possible need for a watch. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Gimmestad SHORT TERM...RJK LONG TERM...Bowen AVIATION...Gimmestad FIRE WEATHER...RJK/Bowen
Hazardous weather outlook, Jun 12, 10:25 AM MDT, 17 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1025 AM MDT Tue Jun 12 2018 COZ030>051-131630- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1025 AM MDT Tue Jun 12 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Dry conditions and west winds gusting up to 25 mph will increase the fire danger over north central Colorado today. Along the Front Range and across the eastern plains, moisture will increase due to easterly winds. Scattered thunderstorms will be possible over and near the Palmer Divide and eastward into Lincoln county. A couple of storms could become severe with large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Temperatures will increase through the week, climbing back into the 90s Wednesday through Friday. Wednesday will also feature a chance for showers and thunderstorms across the high terrain, Palmer Divide and eastern plains. Thunderstorm chances continue through Thursday. Cooler and wetter pattern for the weekend as a significant increase in subtropical moisture from a decaying tropical system affects the area. This will result in a better chance of showers and thunderstorms over the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:18 PM MDT | Special Weather Statement | BOU | Elbert | 42 min |
| Jun 13, 12:47 AM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 43 min |
| Jun 13, 3:09 PM MDT | Special Weather Statement | BOU | Elbert | 51 min |
| Jun 13, 4:11 PM MDT | Special Weather Statement | BOU | Lincoln | 49 min |
| Jun 13, 5:09 PM MDT | Special Weather Statement | BOU | Lincoln | 36 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.